MAUDE Adverse Event Report: QUIDEL CORPORATION LYRA SARS-COV-2 ASSAY

QUIDEL CORPORATION LYRA SARS-COV-2 ASSAY
Model Number Coronavirus
Medical Device Problem Codes False Positive Result (1227); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: it was found that the customer used viral transport media when collecting the patient specimen at an offsite location.Customer was informed that vtm/utm (viral transport media/universal transport media) is prohibited from use with this kit and recommended use of dry swabs.Root cause: offlabel use / not following instructions for use.Source: phone.
 
Event or Problem Description
Customer reporting suspected false positive sars result with an atypical curve.Symptomatic status of patient is unknown or if additional methods were run.It is noted the sample is collected offsite and placed into viral transport media (vtm) solution prior to testing (off label usage).

Brand Name
LYRA SARS-COV-2 ASSAY
Common Device Name
LYRA SARS-COV-2 ASSAY
Manufacturer (Section D)
QUIDEL CORPORATION
2005 east state street
athens OH 45701
Manufacturer Contact
karl luke
2005 east state street
suite 100
athens, OH 45701
7405893382
MDR Report Key15070732
Report Number0002024674-2022-09132
Device Sequence Number17310399
Product Code QJR
UDI-Device Identifier30014613339090
UDI-Public30014613339090
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EUA200016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCoronavirus
Device Catalogue NumberM120
Device Lot Number213018
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Initial Report FDA Received Date07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown